Does provigil worsen migraines?

Discussion in 'Fibromyalgia Main Forum' started by luvdogs, Sep 21, 2008.

  1. luvdogs

    luvdogs New Member

    I need to know asap. I looked at side effects on the leaflets that come with the drugs, and it just said "headaches." I don't know if that means migraines or not. Couldn't find anything conclusive on the internet.
  2. dani78xo

    dani78xo New Member

    I had problems with migraines when I was on that type of medication (ritalin at first, concerta later). The Ritalin used to give me AWFUL, debilitating migraines when I took it, because it kicked in so fast and wore off so quickly, so the "come down," as my doctor called it, was harder on my body. The concerta was better, since it's time-released and lasts about 7 hours instead of 3-4, but since I'm prone to migraines to begin with, I still got headaches from it.
  3. simonedb

    simonedb Member

    gave me headaches and eyeaches and vision blurriness that lasted well after I stopped the brief trial of a small dose
  4. jmq

    jmq New Member

    I do not know about Migraines...I get them but do not see the connection with the Provigil I occassionally take.

    BUT I do get a headache when I use it. Its a trade off. When I need the energy, I take it no matter what...but it is just a dull headache, not a severe one.
  5. gapsych

    gapsych New Member

    When I first started Provigil, I got headaches, something that rarely happens to me.

    However, once my body got used to it the headaches disappeared. If I do not take it for a while, I will sometimes get a slight headache.

    However, I would talk to your doctor about this since you have migraines to begin with.

    Take care.

  6. tamrin

    tamrin New Member

    Both Provigil and Modofinal made my migraines worse!
  7. luvdogs

    luvdogs New Member

    Ok so if I take Provigil every day, and now I'm getting migraines every day, should I stop the Provigil? I started the Provigil fairly recently. I don't know what's causing the migraines. I've read that Provigil causes headaches, not migraines. My doc said it was my hyperthyroidism, but now that the thyroid has been removed, I still have the daily migraines.

    I'm also wondering if it could be hormones. I used to have hot flashes, and I took Megace for that, and then the hot flashes went away, so I thought I was all done with that stage of my life. Recently the hot flashes came back for some reason. I restarted the Megace, and I'm hoping it will help me with my migraines as well.
  8. tamrin

    tamrin New Member

    I tried both provigal and modafinil and both caused an increase in migraines (migraines are an extreme form of headache) if a medication side effect states can cause headaches, guaranteed it can cause a migraine. I am now on low dose of Adderall, 10mg 1 -2 pills per day. It helps alot with energy without migraine, I only take twice per week because it does cause muscle pain and can't sleep but atleast I can get things done two days a week, for me two days of side effects are worth it. Hope this helps.